Alert archive / Texas / Red Flag Warnings in 2025
Red Flag Warning 4, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Mar 13, 2025, 1:17 PM CDT for 28 counties in Texas. It took effect at Mar 14, 2025, 10:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2025, 1:17 PM CDT (18:17 UTC)
- In effect from
- Mar 14, 2025, 10:00 AM CDT
- Expired
- Mar 14, 2025, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Austin/San Antonio, TX
All 28 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 79 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 6.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3548 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
423 WWUS84 KEWX 131817 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 117 PM CDT Thu Mar 13 2025 ...GUSTY WINDS AND VERY DRY AIR BEHIND A DRYLINE AND PACIFIC FRONT WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON AND EARLY EVENING... .A dryline and Pacific cold front are expected to move across South Central Texas during the day Friday. Strong west to northwest winds and very dry air behind the front will bring critical fire weather conditions across much of the region. These conditions will quickly spread eastward, becoming widespread along and west of the I-35 corridor by noon. Sustained westerly winds of 15 to 25 mph and gusts to 35 mph will coincide with RH values of of 5 to 15 percent along and west of the I-35 corridor Friday afternoon and early evening. Winds are forecast to diminish after sunset Friday. Stronger winds are forecast across all of South- Central Texas on Saturday, and combined with a very dry air across the region will result in another critical fire weather day. TXZ171>173-183>192-202>206-217>220-228-140900- /O.UPG.KEWX.FW.A.0004.250314T1700Z-250315T0200Z/ /O.NEW.KEWX.FW.W.0004.250314T1700Z-250315T0200Z/ /O.NEW.KEWX.FW.A.0005.250315T1700Z-250316T0200Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Kinney-Uvalde-Medina-Bexar- Comal-Maverick-Zavala-Frio-Atascosa-Dimmit- 117 PM CDT Thu Mar 13 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT FRIDAY FOR CRITICAL FIRE WEATHER CONDITIONS OVER THE SOUTHERN EDWARDS PLATEAU, HILL COUNTRY, RIO GRANDE PLAINS, AND I-35 CORRIDOR... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR FOR CRITICAL FIRE WEATHER CONDITIONS OVER THE SOUTHERN EDWARDS PLATEAU, HILL COUNTRY, RIO GRANDE PLAINS, AND I-35 CORRIDOR... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from noon to 9 PM CDT Friday. A Fire Weather Watch has also been issued for gusty winds and low humidity from Saturday afternoon through Saturday evening. * AFFECTED AREA...Hill Country, Southern Edwards Plateau, Rio Grande Plains, and I-35 corridor. * TIMING...For the Red Flag Warning, from noon to 9 PM CDT Friday. For the Fire Weather Watch, from Saturday afternoon through Saturday evening. * WINDS...For Friday, west to northwest winds 15 to 25 mph with gusts to 35 mph. For Saturday northwest winds 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 5 to 15 percent. * IMPACTS...Any fires that develop will rapidly increase in size and intensity, move quickly, and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ193-194-207>209-221>225-140900- /O.NEW.KEWX.FW.A.0005.250315T1700Z-250316T0200Z/ Bastrop-Lee-Guadalupe-Caldwell-Fayette-Wilson-Karnes-Gonzales- De Witt-Lavaca- 117 PM CDT Thu Mar 13 2025 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF SOUTH-CENTRAL TEXAS... The National Weather Service in Austin/San Antonio has issued a Fire Weather Watch for gusty winds and low humidity, which is in effect from Saturday afternoon through Saturday evening. * AFFECTED AREA...All of South-Central Texas * TIMING...From Saturday afternoon through Saturday evening. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fires that develop will rapidly increase in size and intensity, move quickly, and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
3 follow-up statements
901 WWUS84 KEWX 131832 AAA RFWEWX URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Austin/San Antonio TX 132 PM CDT Thu Mar 13 2025 ...GUSTY WINDS AND VERY DRY AIR BEHIND A DRYLINE AND PACIFIC FRONT WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON AND EARLY EVENING... .A dryline and Pacific cold front are expected to move across South Central Texas during the day Friday. Strong west to northwest winds and very dry air behind the front will bring critical fire weather conditions across much of the region. These conditions will quickly spread eastward, becoming widespread along and west of the I-35 corridor by noon. Sustained westerly winds of 15 to 25 mph and gusts to 35 mph will coincide with RH values of of 5 to 15 percent along and west of the I-35 corridor Friday afternoon and early evening. Winds are forecast to diminish after sunset Friday. Stronger winds are forecast across all of South- Central Texas on Saturday, and combined with a very dry air across the region will result in another critical fire weather day. TXZ193-194-207-208-221-140900- /O.EXA.KEWX.FW.W.0004.250314T1700Z-250315T0200Z/ /O.CON.KEWX.FW.A.0005.250315T1700Z-250316T0200Z/ Bastrop-Lee-Guadalupe-Caldwell-Wilson- 132 PM CDT Thu Mar 13 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT FRIDAY FOR CRITICAL FIRE WEATHER CONDITIONS OVER THE SOUTHERN EDWARDS PLATEAU, HILL COUNTRY, RIO GRANDE PLAINS, AND I-35 CORRIDOR... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF SOUTH-CENTRAL TEXAS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from noon to 9 PM CDT Friday. A Fire Weather Watch has also been issued for gusty winds and low humidity from Saturday afternoon through Saturday evening. * AFFECTED AREA...Hill Country, Southern Edwards Plateau, Rio Grande Plains, and I-35 corridor. * TIMING...For the Red Flag Warning, from noon to 9 PM CDT Friday. For the Fire Weather Watch, from Saturday afternoon through Saturday evening. * WINDS...For Friday, west to northwest winds 15 to 25 mph with gusts to 35 mph. For Saturday northwest winds 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 5 to 15 percent. * IMPACTS...Any fires that develop will rapidly increase in size and intensity, move quickly, and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ171>173-183>192-202>206-217>220-228-140900- /O.CON.KEWX.FW.W.0004.250314T1700Z-250315T0200Z/ /O.CON.KEWX.FW.A.0005.250315T1700Z-250316T0200Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Kinney-Uvalde-Medina-Bexar- Comal-Maverick-Zavala-Frio-Atascosa-Dimmit- 132 PM CDT Thu Mar 13 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM CDT FRIDAY FOR CRITICAL FIRE WEATHER CONDITIONS OVER THE SOUTHERN EDWARDS PLATEAU, HILL COUNTRY, RIO GRANDE PLAINS, AND I-35 CORRIDOR... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF SOUTH-CENTRAL TEXAS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from noon to 9 PM CDT Friday. A Fire Weather Watch has also been issued for gusty winds and low humidity from Saturday afternoon through Saturday evening. * AFFECTED AREA...Hill Country, Southern Edwards Plateau, Rio Grande Plains, and I-35 corridor. * TIMING...For the Red Flag Warning, from noon to 9 PM CDT Friday. For the Fire Weather Watch, from Saturday afternoon through Saturday evening. * WINDS...For Friday, west to northwest winds 15 to 25 mph with gusts to 35 mph. For Saturday northwest winds 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 5 to 15 percent. * IMPACTS...Any fires that develop will rapidly increase in size and intensity, move quickly, and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ209-222>225-140900- /O.CON.KEWX.FW.A.0005.250315T1700Z-250316T0200Z/ Fayette-Karnes-Gonzales-De Witt-Lavaca- 132 PM CDT Thu Mar 13 2025 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF SOUTH-CENTRAL TEXAS... The National Weather Service in Austin/San Antonio has issued a Fire Weather Watch for gusty winds and low humidity, which is in effect from Saturday afternoon through Saturday evening. * AFFECTED AREA...All of South-Central Texas * TIMING...From Saturday afternoon through Saturday evening. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fires that develop will rapidly increase in size and intensity, move quickly, and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
137 WWUS84 KEWX 140728 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 228 AM CDT Fri Mar 14 2025 ...GUSTY WINDS AND VERY DRY AIR BEHIND A DRYLINE AND PACIFIC FRONT WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON AND EARLY EVENING... .A dryline and Pacific cold front are expected to move across South Central Texas today. Strong west to northwest winds and very dry air behind the front will bring critical fire weather conditions across much of South Central Texas. These conditions will quickly spread eastward, becoming widespread along and west of the I-35 corridor. Sustained winds of 15 to 30 mph with gusts to 45 mph will coincide with minimum RH values of 5 to 15 percent along and west of the I-35 corridor late this morning through early this evening. Winds are forecast to diminish after sunset. Strong winds and very dry air are forecast across all of South Central Texas on Saturday and will result in another critical fire weather day. TXZ171>173-183>194-202>208-217>221-228-142000- /O.EXT.KEWX.FW.W.0004.250314T1500Z-250315T0200Z/ /O.EXT.KEWX.FW.A.0005.250315T1500Z-250316T0200Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Maverick-Zavala-Frio- Atascosa-Wilson-Dimmit- 228 AM CDT Fri Mar 14 2025 ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS OVER THE SOUTHERN EDWARDS PLATEAU, HILL COUNTRY, RIO GRANDE PLAINS, AND I-35 CORRIDOR... ...FIRE WEATHER WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF SOUTH-CENTRAL TEXAS... * AFFECTED AREA...Southern Edwards Plateau, Hill Country, Rio Grande Plains, and I-35 corridor. * TIMING...For the Red Flag Warning, from 10 AM this morning to 9 PM CDT this evening. For the Fire Weather Watch, from Saturday morning through Saturday evening. * WINDS...West to northwest 15 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any fires that develop will rapidly increase in size and intensity, move quickly, and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ209-222>225-142000- /O.EXT.KEWX.FW.A.0005.250315T1500Z-250316T0200Z/ Fayette-Karnes-Gonzales-De Witt-Lavaca- 228 AM CDT Fri Mar 14 2025 ...FIRE WEATHER WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS ALL OF SOUTH-CENTRAL TEXAS... * AFFECTED AREA...All of South Central Texas * TIMING...From Saturday morning through Saturday evening. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fires that develop will rapidly increase in size and intensity, move quickly, and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
252 WWUS84 KEWX 141908 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 208 PM CDT Fri Mar 14 2025 ...GUSTY WINDS AND VERY DRY AIR BEHIND A DRYLINE AND PACIFIC FRONT WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FRIDAY AND SATURDAY... .A dryline and Pacific cold front is moving across South Central Texas today. Strong west to northwest winds and very dry air behind the front are bringing critical fire weather conditions across much of South Central Texas. Sustained winds of 15 to 30 mph with gusts to 45 mph will coincide with minimum RH values of 5 to 15 percent along and west of the I-35 corridor through early this evening. Winds are forecast to diminish after sunset. Strong winds and very dry air are forecast across all of South Central Texas on Saturday and will result in another critical fire weather day and another Red Flag Warning has been issued. TXZ171>173-183>194-202>208-217>221-228-150615- /O.UPG.KEWX.FW.A.0005.250315T1500Z-250316T0200Z/ /O.NEW.KEWX.FW.W.0005.250315T1500Z-250316T0200Z/ /O.CON.KEWX.FW.W.0004.000000T0000Z-250315T0200Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Maverick-Zavala-Frio- Atascosa-Wilson-Dimmit- 208 PM CDT Fri Mar 14 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS OVER THE SOUTHERN EDWARDS PLATEAU, HILL COUNTRY, RIO GRANDE PLAINS, AND I-35 CORRIDOR... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR ALL OF SOUTH CENTRAL TEXAS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from 10 AM to 9 PM CDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Southern Edwards Plateau, Hill Country, Rio Grande Plains, and I-35 corridor. * TIMING...For the first Red Flag Warning, until 9 PM CDT this evening. For the second Red Flag Warning, from 10 AM to 9 PM CDT Saturday. * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 5 percent. * TEMPERATURES...Up to 95. * IMPACTS...Any fires that develop will rapidly increase in size and intensity, move quickly, and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ209-222>225-150615- /O.UPG.KEWX.FW.A.0005.250315T1500Z-250316T0200Z/ /O.NEW.KEWX.FW.W.0005.250315T1500Z-250316T0200Z/ Fayette-Karnes-Gonzales-De Witt-Lavaca- 208 PM CDT Fri Mar 14 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR ALL OF SOUTH CENTRAL TEXAS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from 10 AM to 9 PM CDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Coastal Plains. * TIMING...From 10 AM to 9 PM CDT Saturday. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Up to 81. * IMPACTS...Any fires that develop will rapidly increase in size and intensity, move quickly, and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 13, 12:27 PM CDT, 50 minutes earlier.
Area forecast discussion, Mar 13, 12:27 PM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1227 PM CDT Thu Mar 13 2025 ...New AVIATION... .UPDATE... Issued at 1020 AM CDT Thu Mar 13 2025 Dense fog across the Coastal Plains has quickly eroded and we allowed the Dense Fog Advisory to expire at 10 AM. Raised high temperatures today a couple of degrees in some spots, mainly west of I-35 to the Rio Grande where low dew points are in place. && .SHORT TERM... (Today through Friday) Issued at 252 AM CDT Thu Mar 13 2025 Key Messages: - Critical fire weather conditions again Friday. - Well above normal temperatures continue with no rainfall in sight. A fast moving pattern aloft will hardly allow the surface winds to go light behind the latest front and surface ridge. Light westerly winds will simply turn southerly again early this afternoon, with some west wind blending from the mixed layer leading to another warm afternoon. Wind increases over our Edwards Plateau counties should be slow to get going, so we're not anticipating any significant elevated fire weather pattern issues for late this afternoon or evening save for a small part of northern Val Verde/Edwards Counties. The high mixing and some partial heating contributions from the westerly wind mixing from aloft, should push our max temperatures to within a couple degrees of records once again. Decoupling of winds tonight and dry air will cool temps quickly in the evening and allow for closer-to-normal min temps tonight. The next fire weather impacting disturbance will arrive Friday morning and could start picking up the wind gusts before noon, but it's lifting motion in the afternoon might give us the highest gusts shortly after 17Z over the Edwards Plateau and northern Hill Country. We would think this to be another likely case for a wind advisory, but with areas closer to the escarpment expected to be less connected to the mid level jet streak wrapping around the mid- level low. By 00Z Saturday the strongest mid level winds over the higher terrain should be gone but some fire weather concerns may linger into the early evening, especially in light of the later mixing hours and sunset due to CDT. && .LONG TERM... (Friday night through Wednesday) Issued at 252 AM CDT Thu Mar 13 2025 Key Messages: - Critical fire weather on Saturday with strong winds - Slightly cooler this weekend; warms up early next week - Lack of rain continues; Additional fire weather next week A secondary upper level disturbance advancing into Central Texas Friday night into Saturday morning will help to push the Pacific front through the rest of the region by sunrise. Some of the guidance continues to suggest some showers possibly developing across our east-northeastern most counties Saturday morning. The atmospheric column shows that the moisture that generates this potential activity originates from the mid-levels at or above the 750 mb level. A very dry sub-layer will exist below this level. Outside from a few sprinkles reaching the ground, most of the activity will remain as virga. Saturday will trend cooler in the post-frontal airmass with daytime highs in the 70s and low 80s across most locations. Despite the slightly cooler air, mixing heights do reach high enough to tap into higher winds aloft with daytime heating to result in another breezy to windy day over the entirety of South-Central Texas. Sustained west-northwest winds between 20 to 30 mph are forecast with gusts as high as 40 to 45 mph. A wind Advisory may be needed. Low humidity will result in another round of critical fire weather across the region. More specifics can be found in the fire weather discussion below. Winds weaken Saturday night into Sunday as surface high pressure settles across the region and with weak ridging moving into the region aloft behind the exiting storm system. The temperatures remain slightly cooler from Sunday into early Monday with the afternoon highs in the mid to upper 70s and low 80s across most locations. Overnight lows also dip into the 40s for areas during both Sunday and Monday mornings. Fire weather concerns do lower Sunday but there still may be enough overlap of winds and low humidities from the Rio Grande into the Edwards Plateau for an elevated threat. Surface high pressure slides to the east into Monday and it will result in returning southerly flow, which will increase into and through the afternoon. The moisture recovery will be slow and delayed and this will result in the potential for additional elevated fire weather. A region of critical fire weather will be possible along the Rio Grande into the Edwards Plateau where humidities are lowest. A breezy southerly flow continues into the day on Tuesday as well. While humidity levels recover over some locations, there will still remain a concern for elevated fire weather, especially out west and across the Hill Country. Area temperatures warm in response to the southerly flow from Monday through early Wednesday as well. The afternoon highs on Tuesday climb back from the mid to upper 80s to the low to mid 90s while overnight lows entering Wednesday only bottom out in the mid to upper 50s and low 60s. Medium range guidance is indicating that another storm system is forecast to pass north of the region through the middle of next week. This could send the next cold front to the area sometime Wednesday. The front would likely bring some renewed north to northwest breezes and a drier, slightly cooler airmass into the region. This would at least maintain but could increase concerns regarding fire weather across the region. Otherwise, rain still remains unlikely through this time frame. && .AVIATION... (18Z TAFS) Issued at 1227 PM CDT Thu Mar 13 2025 VFR conditions will prevail through the afternoon and evening across South-Central Texas with high cirrus streaming through the region. Low stratus is forecast to develop across the Coastal Plains 05Z-10Z Friday and may briefly impact the I-35 corridor 11Z-13Z, before mixing out. IFR to MVFR ceilings are forecast with this stratus. Winds generally SW around 5-10KT this afternoon, turning SE along the Rio Grande mid afternoon and S to SE along the I-35 corridor and Coastal Plains early evening. Gusty W to NW winds are forecast to develop 15Z-18Z Friday and continue Friday afternoon, behind a dryline and Pacific cold front. Wind gusts around 20-25KT are forecast along the I-35 corridor at AUS/SAT and Rio Grande at DRT, and between 25-35KT across the Hill Country from ECU-ERV-T82. && .FIRE WEATHER... Issued at 252 AM CDT Thu Mar 13 2025 - Fire Weather Watch for critical fire weather conditions Friday, and a Fire Weather Watch is likely to be issued later today for Saturday. - Additional fire weather concerns into and through next week Another dryline and Pacific cold front are forecast to enter the area on Friday, with critical fire weather conditions likely along and west of the I-35 corridor. Wind gusts between to 45 mph coinciding with RH values of 8 to 18 percent are forecast Friday afternoon along and west of the I-35 corridor, where a Fire Weather Watch is now in effect. Additional critical fire weather occurs Saturday across the area following the Pacific front. West-northwest winds of 20 to 30 mph with gusts up to 45 mph develop as a secondary axis of wind is expected to shift south into the region. Similar to Friday, the minimum relative humidity levels, will bottom out in the 8 to 18 percent range. A Fire Weather Watch will likely be issued into Saturday later today. The winds decrease into Sunday before southerly winds return and increase early next week. There will remain enough overlap at times for portions of the area with the winds and low humidity for the threat of additional elevated to potentially critical fire weather through early next week. The arrival of another front on Wednesday could continue or even increase the fire weather threat midweek. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 62 87 55 78 / 0 0 20 0 Austin Bergstrom Intl Airport 60 88 55 78 / 0 0 20 0 New Braunfels Muni Airport 59 90 54 80 / 0 0 10 0 Burnet Muni Airport 61 82 53 74 / 0 0 10 0 Del Rio Intl Airport 59 90 56 79 / 0 0 0 0 Georgetown Muni Airport 62 85 55 76 / 0 0 20 0 Hondo Muni Airport 57 89 55 78 / 0 0 0 0 San Marcos Muni Airport 58 89 54 78 / 0 0 20 0 La Grange - Fayette Regional 61 88 54 79 / 0 0 10 0 San Antonio Intl Airport 60 89 57 79 / 0 0 10 0 Stinson Muni Airport 60 90 58 80 / 0 0 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES... && Short-Term...18 Long-Term...Brady Aviation...76
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 7:26 PM CDT | Special Weather Statement | EWX | Lee | 49 min |
| Mar 12, 7:42 PM CDT | Special Weather Statement | EWX | Fayette | 48 min |
| Mar 12, 7:50 PM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lee | 30 min |
| Mar 12, 7:58 PM CDT | Special Weather Statement | EWX | Fayette | 47 min |
| Mar 13, 7:17 AM CDT | Dense Fog Advisory | EWX | Atascosa, DeWitt, Fayette, Gonzales, Karnes, Lavaca and 1 more | 3 hr |
| Mar 13, 1:17 PM CDT | Fire Weather Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 25 hr |
Nearby
Red Flag Warnings in Texas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.